MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24703
Medical Device Problem Codes Entrapment of Device (1212); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that device entrapment occurred.A lower extremity arterial balloon dilatation was performed, and the patient's anterior tibial artery was dilated after distal entry using a 2.5mm x 150mm x 150cm sterling sl balloon catheter.The device was removed from the body under negative pressure and the posterior tibial artery of the patient was reprocessed.The rupturing pressure was maintained for two minutes, and the balloon was unable to re-enter the lesion through the guidewire.The guidewire could not be taken out of the balloon.When the whole system was pulled out of the body, it was discovered that the guidewire could not be removed from the balloon.The balloon itself was twisted and could no longer be used.Another of the same device was used to complete the remainder of the procedure.There were no patient complications, and the patient status was stable post procedure.
 
Event or Problem Description
It was reported that device entrapment occurred.A lower extremity arterial balloon dilatation was performed, and the patient's anterior tibial artery was dilated after distal entry using a 2.5mm x 150mm x 150cm sterling sl balloon catheter.The device was removed from the body under negative pressure and the posterior tibial artery of the patient was reprocessed.The rupturing pressure was maintained for two minutes, and the balloon was unable to re-enter the lesion through the guidewire.The guidewire could not be taken out of the balloon.When the whole system was pulled out of the body, it was discovered that the guidewire could not be removed from the balloon.The balloon itself was twisted and could no longer be used.Another of the same device was used to complete the remainder of the procedure.There were no patient complications and the patient status was stable post procedure.It was further reported that the target lesion was mildly tortuous and mildly calcified.No additional intervention was performed when removing the balloon device.

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19358676
Report Number2124215-2024-28094
Device Sequence Number20418675
Product Code DQY
UDI-Device Identifier08714729782278
UDI-Public08714729782278
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2025
Device Model Number24703
Device Catalogue Number24703
Device Lot Number0032756765
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer05/15/2024
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale
Patient Weight60 KG